Volume 11, issue 4 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Free degrees of homeomorphisms on compact surfaces

Jianchun Wu and Xuezhi Zhao

Algebraic & Geometric Topology 11 (2011) 2437–2452
Abstract

For a compact surface M, the free degree fr(M) of homeomorphisms on M is the minimum positive integer n with property that for any self homeomorphism ξ of M, at least one of the iterates ξ,ξ2,,ξn has a fixed point. This is to say fr(M) is the maximum of least periods among all periodic points of self homeomorphisms on M. We prove that fr(Fg,b) 24g 24 for g 2 and fr(Ng,b) 12g 24 for g 3.

Keywords
fixed point, periodic point, surface, homeomorphism
Mathematical Subject Classification 2010
Primary: 55M20
Secondary: 37E30
References
Publication
Received: 30 March 2011
Revised: 6 August 2011
Accepted: 12 August 2011
Published: 5 September 2011
Authors
Jianchun Wu
Department of Mathematics
Soochow University
Suzhou 215006
China
Xuezhi Zhao
Department of Mathematics & Institute of Mathematics and Interdisciplinary Science,
Capital Normal University
Beijing 100048
China